Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Uniqueness of solutions of partial differential equations when the initial surface is characteristic at a point


Author: Letitia J. Korbly
Journal: Proc. Amer. Math. Soc. 86 (1982), 617-624
MSC: Primary 35L15
DOI: https://doi.org/10.1090/S0002-9939-1982-0674093-X
MathSciNet review: 674093
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Uniqueness in the Cauchy problem for hyperbolic operators degenerate at a point on the initial surface depends on values of the coefficients of the lower order terms. If the operator $ P$ is doubly characteristic at the origin with respect to the $ t = 0$ line, $ P$ has uniqueness for functions which are smooth enough if the coefficient of the $ {D_t}$ term does not lie in a certain discrete set of numbers.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35L15

Retrieve articles in all journals with MSC: 35L15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0674093-X
Keywords: Hyperbolic PDE, Cauchy problem, doubly characteristic
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society